MAUDE Adverse Event Report: MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND ATK TURBOHAWK CALCIUM; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number THS-LX-C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used a turbohawk with a spider fx and a non-medtronic sheath (7 x 45/terumo) to treat a severely calcified lesion presenting cto (chronic total occlusion 100%) in the mid-right calcified common iliac artery and superficial femoral artery.The vessel presented minimal tortuosity.Artery length and diameter were 6 mm and 30 mm, respectively.Ifu was followed.Moderate resistance was felt upon withdrawal.It was reported that the nosecone detached at the hinge pin when pulling the device back through the sheath.Guidewire prolapse and a torn or ripped lumen was also reported.In order to remove the nosecone, the spider was pulled back into the sheath, where the nosecone was trapped.The procedure was completed using a new 6 mm spider and turbohawk.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: it is unknown if the hinge pins were captured with the spider.They were not noted in the patient.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection: the turbohawk and spider fx were inspected.It was discovered the housing assembly was fractured and detached from the proximal portion of the distal assembly.The length of the detached turbohawk segment was approximately 9cm.The spider fx capture wire was loaded inside the distal rotating tip of the turbohawk.The housing segment was inspected under microscope.The guidewire tubing of the housing assembly showed a zipper throughout the tubing segment.The proximal end of the detached segment shows a flat end of the tecothane outside layer and the coils within the tecothane stretched proximal.The proximal portion of the turbohawk showed the cutter extended approximately 1.5 cm from the cutter window.The fracture face occurred at the proximal area of where the coils initiate on the housing.It was discovered the housing showed one coil segment stretched out distally with a ductile fracture face.The spider fx filter assembly showed no damages.The location of the distal end of the turbohawk which remained loaded showed the tip of the turbohawk located at the proximal end of the filter.Kinks/bends to the capture wire were noted at approximately 52, 53, and 64cm from the distal tip of the spider fx.A curve to the capture wire was noted at approximately 99cm from the distal tip.If information is provided in the future, a supplemental report will be issued.

Brand Name
ATK TURBOHAWK CALCIUM
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8149970
Report Number9612164-2018-03548
Device Sequence Number11096084
Product Code MCW
UDI-Device Identifier00643169968400
UDI-Public00643169968400
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K111723
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Catalogue NumberTHS-LX-C
Device Lot Number0009311819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2018
Initial Date Received by Manufacturer 12/07/2018
Supplement Date Received by Manufacturer12/11/2018
02/20/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date12/14/2018
02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1